Discrepancy and integration in function spaces with dominating mixed smoothness

Volume 494 / 2013

Lev Markhasin Dissertationes Mathematicae 494 (2013), 1-81 MSC: Primary 11K06, 11K38, 42C10, 46E35, 65C05. DOI: 10.4064/dm494-0-1


Optimal lower bounds for discrepancy in Besov spaces with dominating mixed smoothness are known from the work of Triebel. Hinrichs proved upper bounds in the plane. In this work we systematically analyse the problem, starting with a survey of discrepancy results and the calculation of the best known constant in Roth's Theorem. We give a larger class of point sets satisfying the optimal upper bounds than already known from Hinrichs for the plane and solve the problem in arbitrary dimension for certain parameters considering celebrated constructions by Chen and Skriganov which are known to achieve the optimal $L_2$-norm of the discrepancy function. Since those constructions are $b$-adic, we give $b$-adic characterizations of the spaces. Finally results for Triebel–Lizorkin and Sobolev spaces with dominating mixed smoothness and for the integration error are concluded.


  • Lev MarkhasinInstitut für Stochastik und Anwendungen
    Fachbereich Mathematik
    Universität Stuttgart
    Pfaffenwaldring 57
    70569 Stuttgart, Germany

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image